Eyelid droop often happens when the person giving the treatment doesn't have proper training and enough experience. They can inject Botox into the wrong area or use a dose that's too high, which leads to muscle weakness and droop. You could have trouble fully opening your eyes or vision problems.
When Botox migrates to one or both of two specific areas, Botox injections can result in a droopy eyelid — also called ptosis. These two areas are the forehead and between the eyes.
In most cases, droopy eyelid occurs between one and three weeks after treatment, and patients typically experience this adverse effect for just a few weeks. According to Dr. Holman, “It's important to remember that, like Botox treatments, a drooping eyelid is usually temporary. The effect will wear off after a while.
This occurs as a result of migration of the toxin into the muscle that raises the eyelid (levator palpebrae superioris muscle – pink in the picture). A slight miscalculation, like making the injection too low in the forehead muscle, can cause eyelid drooping after Botox.
Although ptosis may persist for the whole duration of effect of treatment with botulinum toxin type A, it will usually settle more quickly and eyelid ptosis will often settle within 3 to 4 weeks and brow ptosis within six weeks.
One common treatment is an α2-adrenergic agonist ophthalmic eye drop, 0.5% apraclonidine. Another selective α2-adrenergic agent, brimonidine eye drop, is used as an alternative to apraclonidine to treat eyelid ptosis.
If you are experiencing eyebrow unevenness this can also be corrected, and you do not have to wait for the Botox injections to wear off. Eyebrow unevenness can be corrected by injecting a little more neurotoxin into the side that is lower. This will eventually correct the asymmetry.
Too much Botox in the forehead muscles can cause the eyebrows to droop, making the upper eyelids look very heavy and hooded. The face may look angry or sad all the time. Too much Botox around the eyes can dramatically affect facial expression. The face is simply frozen.
Brow droop is an unfortunate side effect of Botox injections. You should notice that the problem has improved significantly within a month, but it can take 4 months for the Botox to completely wear off. Make sure your injector is an experienced cosmetic Dermatologist or Plastic Surgeon.
Exercising – Exercising increases the blood supply to all your muscles including your facial muscles and so this can result your Botox to wear off faster.
When doctors inject into the forehead and sides of the eyes (near crow's feet), patients can start getting a droopy eyelid or a droopy eyebrow. In general, you can put about ten to fifteen units in the crow's feet. Another ten to fifteen units in the forehead.
According to the National Stroke Association, forcing your eyelids to work out every hour may improve eyelid droop. You can work eyelid muscles by raising your eyebrows, placing a finger underneath and holding them up for several seconds at a time while trying to close them.
Yes, Botox can cause droopy eyelids if it is injected in the wrong place or if too much is used. Because Botox is a muscle relaxing toxin, if it is injected into the muscles that hold the eyelids or eyebrows up, then this can cause the muscles that pull the eyelids down to be more emphasised.
Heavy brows and the feeling of drooping.
This feeling and look comes from treatment of the forehead muscles called the frontalis. These muscles move the brows up and in certain cases after Botox treatment, the relaxed muscle then makes the brows drop.
In some cases, the Botox spreads to the outer portion of the muscle on one side, but not the other side. In these cases you may see only one eyebrow peaked.
The “spock brow” can usually be avoided with proper placement of botulinum toxin. If it occurs, it can often be fixed by adding a small amount of additional botulinum treatment to the frontalis muscle just above the highest point of the brow arch.
Signs of a Bad Botox Injection
There are two signs you've had a bad Botox injection: Unusual results such as facial asymmetry (one side doesn't match the other), overarching eyebrows, a drooping eyelid, or not being able to move the forehead at all.
“'Some telltale signs of 'Bad Botox' are asymmetry of facial movement, excessive brow elevation and unnatural brow shape, noticeable upper-eyelid hooding, a 'frozen' look, and some lines getting smoother and others looking exaggerated,” explains New York facial plastic surgeon Konstantin Vasyukevich, MD, who offers ...
Brows or eyelids that feel heavy after a Botox injection, having trouble to fully open the eyes, and droopy eyelids or brows — these are all signs of ptosis.
Answer: Eyelid heaviness and "hooding"
This effect can be experienced with Botox treatments in patients that have heavy lids or excess upper eye lid skin. This is because botox relaxes your forehead muscles and does not allow you to lift your eyebrows as easily.
If the eyes look hooded because of pronounced brow droop or a considerable amount of excess eyelid skin, Botox is decidedly ineffective. No injectable product can reduce or tighten the skin — the only solution is to have it surgically excised through upper eyelid surgery.
A qualified, experienced injector should never inject the area near the orbital bone right above the pupil. If Botox is injected here, it can drift down toward the upper eyelid and cause an eyelid droop. This can last from weeks to even months.
Drooping of the eyelid is called ptosis. Ptosis may result from damage to the nerve that controls the muscles of the eyelid, problems with the muscle strength (as in myasthenia gravis), or from swelling of the lid.
In some cases, a droopy eyelid may resolve spontaneously. If ptosis is present but not causing any functional problems, a person may not need any treatment at all.
Depending on the severity of the condition, droopy upper eyelids can block or greatly reduce vision depending on how much it obstructs the pupil. In most cases, the condition will resolve, either naturally or through medical intervention.